Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 18, NWS Riverton, WY

June 12, 2016Fremont County, Hot Springs County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 12, 2016, 6:13 PM MDT for Fremont County, Hot Springs County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 6:13 PM MDT (00:13 UTC)
Expired
Jun 12, 2016, 7:00 PM MDT
In force
47 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fremont County, WY, Hot Springs County, WY

The radar

The Riverton/Lander radar (KRIW), 54 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 456 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
456 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2355 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

239 
WUUS55 KRIW 130013
SVRRIW
WYC013-017-130100-
/O.NEW.KRIW.SV.W.0018.160613T0013Z-160613T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
613 PM MDT SUN JUN 12 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
  SOUTHEASTERN HOT SPRINGS COUNTY IN CENTRAL WYOMING...

* UNTIL 700 PM MDT

* AT 612 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOYSEN STATE
  PARK HEADQUARTERS...WHICH IS 8 MILES NORTHWEST OF SHOSHONI...MOVING
  NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL FREMONT AND SOUTHEASTERN HOT SPRINGS COUNTIES...
  INCLUDING THE FOLLOWING LOCATIONS...BOYSEN U S BUREAU OF
  RECLAMATION POWER PLANT...BOYSEN STATE PARK...SHOSHONI MUNICIPAL
  AIRPORT AND BONNEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF ON OR NEAR BOYSEN RESERVOIR GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4320 10810 4336 10833 4373 10790 4343 10752
      4328 10773
TIME...MOT...LOC 0012Z 233DEG 35KT 4334 10817 

HAIL...1.00IN
WIND...60MPH
 
$$

13
2 follow-up statements
232 
WWUS55 KRIW 130032
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
632 PM MDT SUN JUN 12 2016

WYC013-017-130100-
/O.CON.KRIW.SV.W.0018.000000T0000Z-160613T0100Z/
FREMONT-HOT SPRINGS-
632 PM MDT SUN JUN 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR EAST CENTRAL FREMONT AND SOUTHEASTERN HOT SPRINGS COUNTIES...

AT 631 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
COTTONWOOD PASS...WHICH IS 21 MILES SOUTHEAST OF THERMOPOLIS...MOVING
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF ON OR NEAR BOYSEN RESERVOIR GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4320 10810 4336 10833 4373 10790 4343 10752
      4328 10773
TIME...MOT...LOC 0031Z 230DEG 37KT 4349 10784 

HAIL...1.00IN
WIND...60MPH
 
$$

13
943 
WWUS55 KRIW 130051
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
651 PM MDT SUN JUN 12 2016

WYC013-017-130101-
/O.EXP.KRIW.SV.W.0018.000000T0000Z-160613T0100Z/
FREMONT-HOT SPRINGS-
651 PM MDT SUN JUN 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FREMONT AND
SOUTHEASTERN HOT SPRINGS COUNTIES WILL EXPIRE AT 700 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4320 10810 4336 10833 4373 10790 4343 10752
      4328 10773
TIME...MOT...LOC 0049Z 233DEG 35KT 4349 10784 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:58 PM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 12, 1:58 PM MDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
158 PM MDT SUN JUN 12 2016

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

Today has trended much cooler and more moist behind yesterdays
cold front. As a result, capes are much higher over the Wind River
Basin where the bulls eye is for capes over the entire CWA is 1160
J/Kg right over Riverton at the time of this writing. Northeast
of there the airmass is much more stable where a deck of
stratocumulus has kept Johnson county cloudy and cool. South and
west Wyoming have dew points that are a bit lower, in the upper
30s to low 40s as apposed to upper 40s to low 50s east of the
divide. However, strong thunderstorms are already moving into
northeast into southwest Wyoming. On the assumption that the solar
insulation will increase just enough in our northeast zones to
warm them up a bit, some of the strongest thunderstorms of the
rest of the day today will likely occur from Riverton east.
Satellite loop is showing a hint of some cumulus forming outside
the slowly shrinking stratocumulus deck in Johnson County. Another
area where afternoon convection may be delayed will be northwest
Wyoming where stratiform clouds have been prevalent. Heavy
rainers are likely with this afternoon and evenings activity in
the eastern zones along with gusty winds and small hail possibly
everywhere. A northern stream shortwave and an associated right
entrance region of the jet streak will add to the lift today.

Then Monday is shaping up to be an active day as well. We have a
shortwave trough scheduled to come through Monday along with an
associated mid and low level circulation progged to track east
across northern Wyoming. We will be under the left front quadrant
of the next jet streak as well. The best capes will be over
Natrona and Johnson Counties for the strongest activity to take
place there later Monday along with a very good chance of t
storms everywhere else. Heavy rain is expected with the eastern
cells.

On Tuesday, our northwest zones will get glanced by a shortwave
tracking northeast across the Pacific Northwest for a chance of
thunderstorms in that neck of the woods later Tuesday. Then on
Wednesday, the Four Corners high will build into the area for
warmer and drier weather.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

Mean trough holds along the West Coast through Friday before it
likely weakens and moves north along the Canadian border as the
Southern Plains upper high expands northward. End result for us is a
warm/hot, dry and breezy Wednesday through Friday period before a
front approaches. Only the northwest portions will be close enough
to this trough to see some ocnl ripples in the flow clip the area
with clouds, cooler temps and possibly a few showers/tstms. Leaning
towards the GFS/GEM idea with front moving across the rest of the
area Saturday into Saturday night with some tstms with fropa. Cooler
most areas then Sunday and depending on how this front comes through
could see some moisture return late Sunday leading to some
thunderstorms east of the divide. We'll see how this evolves with
time.

&&

.AVIATION.../00Z ISSUANCE/

An upper level disturbance will move northeast across the area
this evening. The best instability will be from vicinity KCPR-
KRIW where some stronger thunderstorms may produce hail and brief
MVFR conditions. Most areas will see at least isolated to widely
scattered afternoon and evening thunderstorms with a few showers
lingering after midnight. Another disturbance will bring a chance
of more showers and thunderstorms to most of the area Monday
afternoon and evening with the strongest storms over Johnson
County where storms could possibly become severe.

&&

.FIRE WEATHER...

It will be a cooler day following the passage of a cold front.
Relative humidity will remain above critical levels today. An upper
level disturbance will bring another chance of afternoon showers and
thunderstorms today. Any thunderstorm could have erratic downburst
winds and small hail. Heavy rain is possible with the storms in
Natrona and Johnson Counties. Smoke dispersal will be generally fair
east of the Divide and good West of the Divide. There will be
another chance of thunderstorms on Monday as well. The strongest
storms Monday will be over zone 281 and northeast zone 281.

&&

.RIW Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Lipson
LONG TERM...Skrbac
AVIATION...Skrbac
FIRE WEATHER...Lipson
Hazardous weather outlook, Jun 12, 3:28 AM MDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
328 AM MDT SUN JUN 12 2016

WYZ001>020-022>030-131215-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
328 AM MDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...SOME
WITH SMALL HAIL AND STRONG GUSTY WINDS. LOCALLY HEAVY RAIN ALSO
POSSIBLE OVER THE EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS
WILL BE STRONG TO POSSIBLY SEVERE...MAINLY EAST OF THE DIVIDE.
LOCALLY HEAVY RAIN ALSO POSSIBLE OVER THE EAST.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
HAIL, WIND GUSTS OVER 40 MPH AND FLOODING. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 12, 5:22 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
522 PM MDT SUN JUN 12 2016

WYZ007-014-015-017>019-130000-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-OWL CREEK AND BRIDGER
MOUNTAINS-WIND RIVER MOUNTAINS WEST-WIND RIVER BASIN-WIND RIVER
MOUNTAINS EAST-LANDER FOOTHILLS-
522 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL
600 PM MDT...

AT 515 PM MDT...DOPPLER RADAR WAS TRACKING A GENERAL AREA OF SHOWERS
AND THUNDERSTORMS ACROSS THE EAST HALF OF FREMONT COUNTY.
THESE STORMS ARE MOVING NORTHEAST AT 35 MPH.

THE MAIN THREAT WITH THESE STORMS WILL BE 40 TO 50 MPH WINDS GUSTS.
SOME OF THE STRONGER THUNDERSTORMS IN THE NORTHEAST PORTION OF THE
COUNTY EAST OF RIVERTON AND SHOSHONI MAY PRODUCE HALF INCH HAIL AND
LOCALLY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
RIVERTON...LANDER...FORT WASHAKIE...SHOSHONI...PAVILLION...
ARAPAHOE...ETHETE...HUDSON...MORTON...KINNEAR...OCEAN LAKE...
AND BOYSEN STATE PARK HEADQUARTERS.

LAT...LON 4287 10758 4242 10870 4294 10918 4343 10860
      4344 10760
TIME...MOT...LOC 2315Z 192DEG 29KT 4257 10837

LIPSON
Special weather statement, Jun 12, 5:31 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
531 PM MDT SUN JUN 12 2016

WYZ008-009-011-130015-
SOUTHEAST JOHNSON COUNTY-BIGHORN MOUNTAINS SOUTHEAST-BIGHORN
MOUNTAINS WEST-
531 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHAKIE AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 615 PM MDT...

AT 531 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES EAST OF BIG TRAILS...WHICH IS 21 MILES WEST OF KAYCEE...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
WASHAKIE AND SOUTHWESTERN JOHNSON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...LOWER DOYLE CREEK CAMPGROUND...CHAMPION RIDGE PUMPED
STORAGE HYDROELECTRIC POWER PLANT AND LOST CABIN CAMPGROUND.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 265 AND 276.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4363 10698 4375 10721 4421 10704 4395 10648
TIME...MOT...LOC 2331Z 215DEG 27KT 4376 10706

13
Special weather statement, Jun 12, 5:33 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
533 PM MDT SUN JUN 12 2016

WYZ030-130015-
EAST SWEETWATER COUNTY-
533 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SWEETWATER COUNTY
UNTIL 615 PM MDT...

AT 532 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAMSUTTER...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CRESTON JUNCTION AROUND 550 PM MDT.
  CHAIN LAKES AROUND 610 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CRESTON.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 170 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4166 10805 4210 10785 4208 10779 4208 10777
      4194 10750 4174 10750 4166 10766 4166 10793
      4160 10793
TIME...MOT...LOC 2332Z 215DEG 27KT 4168 10790

13
Special weather statement, Jun 12, 5:49 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
549 PM MDT SUN JUN 12 2016

WYZ007-017-130030-
OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN-
549 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT AND
SOUTHEASTERN HOT SPRINGS COUNTIES UNTIL 630 PM MDT...

AT 549 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF SHOSHONI...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONETA AROUND 605 PM MDT.
  LYSITE AROUND 615 PM MDT.
  LOST CABIN AND LOST CABIN GAS PLANT AROUND 625 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4328 10740 4329 10742 4329 10752 4322 10751
      4301 10790 4317 10811 4356 10768 4350 10759
      4348 10759 4348 10757 4345 10754 4345 10753
      4331 10734
TIME...MOT...LOC 2349Z 227DEG 27KT 4316 10795

13
Special weather statement, Jun 12, 6:00 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
600 PM MDT SUN JUN 12 2016

WYZ005>008-017-130045-
SOUTHWEST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER
BASIN-SOUTHEAST BIG HORN BASIN-BIGHORN MOUNTAINS WEST-
600 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...
SOUTHEASTERN WASHAKIE AND SOUTHEASTERN HOT SPRINGS COUNTIES UNTIL 645
PM MDT...

AT 559 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
PAVILLION TO NEAR SHOSHONI...AND MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  SHOSHONI AROUND 605 PM MDT.
  THERMOPOLIS...EAST THERMOPOLIS AND HOT SPRINGS STATE PARK AROUND
630 PM MDT.
  LUCERNE AND COTTONWOOD PASS AROUND 635 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4314 10801 4332 10871 4390 10801 4369 10715
      4368 10715 4367 10713
TIME...MOT...LOC 2359Z 225DEG 48KT 4333 10857 4320 10806

13
Special weather statement, Jun 12, 6:02 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
602 PM MDT SUN JUN 12 2016

WYZ006-008>011-130045-
SOUTHEAST BIG HORN BASIN-NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON
COUNTY-BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-
602 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHAKIE...
SOUTHEASTERN BIG HORN AND NORTHWESTERN JOHNSON COUNTIES UNTIL 645 PM
MDT...

AT 602 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TEN SLEEP...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TENSLEEP CANYON AROUND 610 PM MDT.
  MEADOWLARK LAKE AROUND 620 PM MDT.
  DULLKNIFE RESERVOIR AROUND 625 PM MDT.
  POWDER RIVER PASS AROUND 630 PM MDT.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 272 AND 288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4398 10652 4382 10743 4410 10761 4446 10685
TIME...MOT...LOC 0002Z 243DEG 41KT 4401 10744

13

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:00 PM MDTSpecial Weather StatementRIWWashakie45 min
Jun 12, 6:02 PM MDTSpecial Weather StatementRIWJohnson43 min
Jun 12, 6:02 PM MDTSevere Thunderstorm WarningRIWLincoln43 min
Jun 12, 6:35 PM MDTSevere Thunderstorm WarningRIWLincoln20 min
Jun 12, 6:53 PM MDTSpecial Weather StatementRIWWashakie37 min
Jun 12, 7:02 PM MDTSpecial Weather StatementRIW43 min
Jun 12, 7:52 PM MDTSpecial Weather StatementRIW38 min
Jun 12, 8:39 PM MDTSpecial Weather StatementRIWHot Springs51 min
Jun 12, 9:26 PM MDTSpecial Weather StatementRIWHot Springs49 min
Jun 12, 10:15 PM MDTSpecial Weather StatementRIWBig Horn45 min
Jun 12, 10:34 PM MDTSpecial Weather StatementRIWBig Horn41 min
Jun 13, 7:44 AM MDTSpecial Weather StatementRIWSweetwater46 min
Jun 13, 10:50 AM MDTSpecial Weather StatementRIW40 min
Jun 13, 11:07 AM MDTSpecial Weather StatementRIWNatrona38 min
Jun 13, 11:50 AM MDTSpecial Weather StatementRIWNatrona40 min
Jun 13, 11:52 AM MDTSpecial Weather StatementRIW38 min
Jun 13, 12:12 PM MDTSpecial Weather StatementRIWJohnson33 min
Jun 13, 12:18 PM MDTAreal Flood AdvisoryRIWNatrona3 hr
Jun 13, 12:29 PM MDTSpecial Weather StatementRIWNatrona46 min
Jun 13, 12:35 PM MDTSpecial Weather StatementRIWBig Horn40 min
Jun 13, 12:40 PM MDTSpecial Weather StatementRIWSublette50 min
Jun 13, 12:53 PM MDTSpecial Weather StatementRIW52 min
Jun 13, 12:54 PM MDTSpecial Weather StatementRIWJohnson21 min
Jun 13, 1:09 PM MDTSpecial Weather StatementRIWBig Horn51 min
Jun 13, 1:13 PM MDTSpecial Weather StatementRIWLincoln47 min
Jun 13, 1:16 PM MDTSpecial Weather StatementRIWLincoln44 min
Jun 13, 1:58 PM MDTSpecial Weather StatementRIWSublette47 min
Jun 13, 2:09 PM MDTSpecial Weather StatementRIWSublette51 min
Jun 13, 2:32 PM MDTSpecial Weather StatementRIW43 min
Jun 13, 2:43 PM MDTSpecial Weather StatementRIWSublette47 min
Jun 13, 2:45 PM MDTSpecial Weather StatementRIWNatrona45 min
Jun 13, 2:56 PM MDTSpecial Weather StatementRIWSublette49 min
Jun 13, 3:09 PM MDTSpecial Weather StatementRIW51 min
Jun 13, 3:13 PM MDTSpecial Weather StatementRIW47 min
Jun 13, 3:35 PM MDTSpecial Weather StatementRIW40 min
Jun 13, 3:48 PM MDTSpecial Weather StatementRIWFremont, Hot Springs42 min
Jun 13, 4:07 PM MDTSpecial Weather StatementRIWFremont38 min
Jun 13, 4:22 PM MDTSpecial Weather StatementRIWTeton38 min
Jun 13, 5:13 PM MDTSpecial Weather StatementRIWNatrona47 min
Jun 13, 5:28 PM MDTAreal Flood AdvisoryRIWNatrona2 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.